I had a tough time post tx with similar symptoms. Balancing my thyroid helped a lot, especially with the knee pain - weird, but true. They were convinced I had fibromyalgia, but I begged to differ. Still, like you I was desperate for help and actually had Cymbalta on my shelf as a last resort. tho I hated to think about taking yet MORE meds. Oddly enough, I puked my guts out for three days last July - and it disappeared over night - leading me to believe that detoxing plays a role, at least in some small part.
Several of the comments above are beneficial - I went to weekly massages for a time out of desperation - I figured I was saving the money on Cymbalta anyway. Watch your water intake - critical even after tx. I was so tired of drinking so much water each day, and paid for it with an increase in pain post tx. Get enough rest, even if it involves taking a sleep aid - it's temporary and helps in dealing with the pain and anxiety that results.
Keep moving to the best of your ability - gentle walks and/or yoga to stretch out. Swim in warm pools if that's an option - less pounding on the joints. Whatever you're comfortable with - but keep moving......
Keep doing things you love on a creative level - paint, write, sculpt, play an instrument - where ever you passions lie - nurture them. It really helps with the depression that accompanies the pain and helps shake that nasty brain fog.
Like the others have said, recovery can take longer than 4 months. I don't think it's far from the mark to say one year is pretty close to normal for many of us. BUT, it does get better!!! I am over two years post and am living life to the fullest and have more energy and enthusiasm for life that I did, well, for maybe decades. Hang in there!
Hi, from what I have heard (just anecdotal) from others experiences as well as my own, it takes 6 about months for the Riba to leave your body.
During that time I and others had body aches. I believe it will get better, unfortunately time is what is on your side. It takes time to recover from the grueling tx for HCV.
My friend who was having bad pain in arms shoulders is doing much better. It is nice to find someone a few months ahead of you in the tx line.
Many have experienced the same
Best to you
Hi, I am 4 months post and although I feel pretty good I did get a total check up and found my hormones were all out of sorts which I think was from tx. I had them check pre tx and then just recently and there was a change. We change my bioidentical Rx and I already feel better. Have you had yours checked??
You don't mention what your symptoms are...? Perhaps others could comments on similar experiences if they knew the symptoms you are having?
How are your blood levels? Anything out of the ordinary?
I had horrible stomach/intestinal cramping about 2 months post. It really had me scared. I'd wake up in the night in horrible pain. A couple of tummy massages helped and I stopped eating all nuts, seeds, cheese and other hard to digest foods.
By 3 months post, that was not a problem. Now I can eat anything.
Since our muscles really get tweaked on these meds. I'd suggest a couple of good deep therapeutic full body massages. If can't hurt and it can help.
I hope you're also doing some stretching and exercise, walking is fine. It's important.
Throbbing and sore everywhere or in certain areas of your body? Is it constant, intermittent? Are any times of the day that are worse or better than others. Does anything help relieve the pain?
I have throbbing and pain in the shoulders, upper back, neck (!), arms, wrists and ankles, calves and thighs. Aleve and ibuprofen have not helped. I also am really nauseous every day. I would say mid-morning I get a little relief from all this, and mornings and night are the worst.
My levels are all normal (thyroid, uric acid, magnesium, hemoglobin, etc)
I am super tired all the time. When I take the NADH it helps, but then I must over do it or something, because I pay for several days afterwards...so now I'm afraid to take that too. I will have my hormones checked, thanks. I am approaching menopause probably (yikes) so that certainly could be playing a role here.
I do walk everyday at least an hour, even if it hurts. I have been trying to do some core exercises too, even if I'm dying, because my back needs them.
I'm happy to be undetectable, believe me! I'm just scared that this is the best it's going to get. I know it's important to stay postive, so I'm trying my best.
Thanks for being here everyone!
Bromelian a supplement made from pineapple cores is an anti-inflammatory which will not hurt your liver.
Again, I'd suggest some good body work, massage and acupressure or acupuncture. Make sure they massage your tummy too.
These meds do take time to clear.
Best of luck and let us know how it goes.
In my opinion 4 months post tx is not the best your are going to feel.
I believe that you will feel better every day
Hawk is right about the bromelian it helped me with inflammation.
I believe that it takes a good year to recover so please do not think this is it
The best is yet to come. Though the SVR helps quite a bit
My best to you
thanks again everyone! i bought some bromelian and will make a massage appt tomorrow. i've been afraid to have anyone touch me, but will give it a shot. Thanks for calling me on my doomsday-ism. Now I can adjust my inner-timeline. I guess I just let my doctor really throw me off emotionally. I'm glad we have each other here for encouragement.
I was in Whole Foods this afternoon and saw they had Gaia brand Turmeric for sale.It was in an easy to use liquid dropper form.
It said it was good for joints. I know it's good for the liver and it can't hurt to use it with bromelian.
If you want to learn more trying doing a search on Turmeric and/or it's active ingredient curcumin.
One problem with muscle tension is just having sore muscles makes us tense up therefore exacerbating the problem.
So even if you take the cause away ( like the meds) you're already tense and you just keep getting tenser when what you need is to relax those muscles.
I am also having joint and muscle pain. Actually Dr. sent me for an mri on my knee last week. I feel like I'm 90 when I get up from being seated. Even if its just going out to dinner. I feel like I have to warm up before I start walking. Not very attractive I must say.
thank you, pam! what hope!
Just a thought for anyone post tx having joint pain issues. If you haven't been tested for thyroid function, talk to your doctor about it. My levels didn't go off until somewhere between 3-6 months post.